Ohio, 2014Damaging Wind in Ohio, May 9, 2014
May 9, 2014 · NWS IWX · 1 event in 1 county or zone
A slow moving frontal boundary was draped across portions of northwestern Ohio. Strong thunderstorms moved out of Allen County in Indiana into portions of northwest Ohio and did produce isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving frontal boundary was draped across portions of northwestern Ohio. Strong thunderstorms moved out of Allen County in Indiana into portions of northwest Ohio and did produce isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 9, 5:18 PM EST, 52 minutes earlier.
Area forecast discussion, May 9, 5:18 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 9 2014
.SYNOPSIS...
ISSUED AT 618 PM EDT FRI MAY 9 2014
A COLD FRONT WILL PASS ACROSS THE REGION THIS EVENING...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS WILL ARRIVE
FOR SATURDAY BEFORE THE NEXT SYSTEM MOVES IN FOR MOTHERS DAY INTO
NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY NEXT
WEEK BEFORE RETURNING TO MORE NORMAL LEVELS BY MID WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT GRADUALLY APPROACHING THE AREA AT PRESS TIME.
MIDLEVEL DRY AIR ADVECTION BEHIND EARLIER SHORTWAVE AND ASSOCIATED
RAIN SHOWERS HAS ALLOWED FOR A FEW BREAKS IN CLOUD COVER AHEAD OF
THE MAIN FRONT. TROPOSPHERE HAS DESTABILIZED A BIT AS A RESULT
WITH SPC/RAP MESOANALYSIS INDICATING AROUND 1000 J/KG OF SBCAPE
ACROSS OUR WESTERN COUNTIES. MODEST 1000-850MB CONVERGENCE IN THIS
WEAKLY UNSTABLE ENVIRONMENT HAS ALLOWED ANOTHER ROUND OF SHOWERS
TO DEVELOP JUST AHEAD OF THE FRONT. PARENT VORT MAX AND SURFACE
LOW ARE LIFTING RAPIDLY NORTHWARD THOUGH AND EASTWARD PROGRESS OF
COLD FRONT IS SLOWING AND CONVERGENCE IS BECOMING MORE
BROAD/DIFFUSE. THIS WILL RESULT IN LITTLE ORGANIZATIONAL STRUCTURE
TO CONVECTION THROUGH THE EVENING WITH JUST SPORADIC
SHOWERS/THUNDERSTORMS EXPECTED TO EFFERVESCE ACROSS THE AREA. AS
NOTED IN PRIOR UPDATE DISCUSSION...SEVERE WEATHER POTENTIAL IS
LIMITED. MORNING CLOUDS/PRECIP HAVE STIFLED DIURNAL RECOVERY AND
ANY POCKETS OF DIABATIC HEATING HAVE BEEN FILLING IN QUICKLY GIVEN
UNCAPPED ENVIRONMENT. HAS THEREFORE BEEN DIFFICULT TO GET ANY
MEANINGFUL UPDRAFTS TO DEVELOP. BETTER SEVERE WEATHER POTENTIAL
EXISTS ACROSS CENTRAL AND SOUTHERN INDIANA GIVEN HIGHER
INSTABILITY AND MORE FOCUSED SYNOPTIC FORCING WITH PASSING
MIDLEVEL SPEED/VORTICITY MAX. CONVECTION ALLOWING MODELS SUGGEST
THIS ACTIVITY MAY CLIP OUR FAR SOUTHERN COUNTIES LATE THIS EVENING
BUT MOISTURE AND FORCING ARE CLEARLY LACKING ACROSS OUR CWA.
ALREADY MARGINAL INSTABILITY WILL ALSO FURTHER WANE AFTER SUNSET.
WILL THEREFORE GO WITH JUST SCT WORDING THROUGH THE EVENING WITH
LITTLE TO NO SEVERE WEATHER THREAT. FRONT SHOULD FINALLY CLEAR OUR
SOUTHEAST CWA BY 12Z TOMORROW AND EXPECT MAINLY DRY CONDITIONS.
THERMAL TROUGH LARGELY BYPASSES US TO THE NORTH THOUGH AND EXPECT
HIGHS TO STILL REBOUND INTO THE LOW TO MID 70S...GENERATING A
FAIRLY PLEASANT DAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
LOW LEVEL RIDGE AXIS TO DEPART TO THE EAST SATURDAY NIGHT SETTING UP
RENEWED LOW LEVEL THETAE ADVECTION PARTICULARLY ACROSS WESTERN
PORTIONS OF THE AREA. AIR MASS WILL BE QUITE DRY INITIALLY HOWEVER
WITH HISTORY OF SUBSIDENCE/DRY AIR ADVECTION THROUGH SATURDAY. THE
MOST PRONOUNCED LOW LEVEL THETAE CONVERGENCE SATURDAY NIGHT IS
EXPECTED TO RESIDE FROM THE MID MS RIVER VALLEY WESTWARD ACROSS THE
CORN BELT. STILL SOME DIFFERING IDEAS IN TERMS OF NOCTURNAL
CONVECTIVE EVOLUTION FOR THIS PERIOD...BUT WITH THICKNESS RIDGE JUST
UPSTREAM OF LOCAL AREA...FORWARD PROPAGATING CORFIDI VECTORS WOULD
TEND TO FAVOR NORTHWEST INDIANA FOR REMNANTS OF ANY UPSTREAM
CONVECTIVE COMPLEX. HOWEVER...WILL STAY CONSERVATIVE WITH POPS FOR
LATE SATURDAY NIGHT INTO SUNDAY MORNING AT THIS POINT WITH STRONG
MUCAPE GRADIENT EXPECTED FROM NORTHERN ILLINOIS INTO NORTHWEST
INDIANA. FUTURE FORECASTS MAY NEED TO ADJUST POPS UPWARD FOR THIS
PERIOD...BUT WOULD EXPECT ANY UPSTREAM CONVECTION WILL BE IN A
WEAKENING STAGE UPON REACHING THE LOCAL AREA.
DIGGING WESTERN CONUS TROUGH WILL LEAD TO DOWNSTREAM UPPER RIDGE
AMPLIFICATION ACROSS GREAT LAKES REGION ON SUNDAY. THIS SHOULD ALLOW
SECONDARY LOW LEVEL THETAE SURGE...MORE LIKELY LATE IN THE DAY.
PLUME OF STEEPER 850-700 HPA LAPSE RATES IS ALSO EXPECTED TO ADVECT
INTO THE AREA LATE SUNDAY AFTERNOON WITH FORECAST SOUNDINGS
GENERALLY DEPICTING LITTLE OR NO SBCIN. WILL MAINTAIN MID RANGE
CHANCE TSRA POPS FOR SUNDAY WITH LIMITING FACTOR TO HIGHER END
CHANCES BEING LACK OF STRONG MID/UPPER FORCING. LITTLE OR NO CHANGE
TO PREVIOUS FORECASTED HIGHS FROM MID 70S TO AROUND 80.
12Z GFS HAS CONTINUED TO TREND TOWARD A SLOWER AND MORE AMPLIFIED
EVOLUTION WITH THE WESTERN CONUS TROUGH...MORE INLINE WITH RECENT
EC/GEM IDEA. MAIN EFFECT FOR THIS FORECAST WAS TO WARM TEMPS FOR
TUESDAY AND WEDNESDAY AND FOCUS HIGHEST TSRA POPS IN THE TUESDAY
PERIOD ACCOMPANYING THE ATTENDANT COLD FRONT WITH OCCLUDING SYSTEM
TO THE NORTH. HAVE ALSO INCREASED POPS FOR WEDNESDAY...MAINLY ACROSS
THE EAST WITH POTENTIAL OF SOUTHERN STREAM TROUGH INTERACTING WITH
LINGERING LOW/MID LEVEL BAROCLINICITY.
COOLER CONDITIONS EXPECTED FOR THU/FRI WITH UPSTREAM UPPER RIDGE
PLACEMENT SUPPORTING ACTIVE SMALLER SCALE SHORT WAVE
PATTERN/POTENTIAL FRONTOGENETIC RESPONSE THAT WILL BE CONDUCIVE FOR
PERIODIC RAIN SHOWER CHANCES LATE NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 136 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT EXTENDING FROM LOW PRESSURE OVER THE NORTHERN
GREAT LAKES IS SLOWLY APPROACHING THE AREA. WEAK LOW LEVEL
CONVERGENCE IN A SUFFICIENTLY MOIST ENVIRONMENT IS SUPPORTING A
FEW SHOWERS ACROSS THE AREA. INSTABILITY HAS BEEN LIMITED BY
MORNING PRECIPITATION AND MOSTLY CLOUDY SKIES THOUGH.
THUNDERSTORMS WILL THEREFORE REMAIN ISOLATED THROUGH THE EVENING.
THERE IS STILL A CHANCE FOR A THUNDERSTORMS TO IMPACT EITHER KSBN
OR KFWA BUT THE PROBABILITY IS TOO LOW AND TIMING IS TOO UNCERTAIN
FOR INCLUSION IN THE TAF. PERIODS OF MVFR CEILINGS WILL BE
POSSIBLE UNTIL FRONT CLEARS THE AREA LATER TONIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...FISHER
SHORT TERM...AGD
LONG TERM...MARSILI
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 9, 3:27 AM EST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 AM EDT FRI MAY 9 2014
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
427 AM EDT FRI MAY 9 2014 /327 AM CDT FRI MAY 9 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ACROSS
NORTHERN INDIANA. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-100830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 AM EDT FRI MAY 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE... BUT COULD CAUSE GALE FORCE GUSTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 9, 5:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT FRI MAY 9 2014
INZ024-025-032-092315-
GRANT IN-HUNTINGTON IN-WABASH IN-
629 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETSER...OR 11 MILES NORTHWEST OF
MARION...MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
LA FONTAINE...
VAN BUREN...
BANQUO...LINCOLNVILLE AND LANDESS...
MOUNT ETNA AND PLEASANT PLAIN...
LANCASTER...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 267 AND
290.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4057 8587 4065 8586 4065 8590 4073 8593
4094 8535 4069 8535 4065 8542 4065 8545
4064 8545 4046 8583
TIME...MOT...LOC 2228Z 244DEG 38KT 4064 8579Local storm report, May 9, 5:30 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 5 SW FORT WAYNE 40.98N 85.19W
05/09/2014 M56 MPH ALLEN IN OFFICIAL NWS OBS
RECORDED BY ASOS.
&&
FISHERSpecial weather statement, May 9, 5:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT FRI MAY 9 2014
INZ007-009-MIZ081-OHZ001-004-092330-
DE KALB IN-DEFIANCE OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
634 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
WILLIAMS...NORTHWESTERN DEFIANCE...SOUTHERN HILLSDALE...DE KALB AND
SOUTHEASTERN STEUBEN COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR WATERLOO...OR 9 MILES NORTH OF
AUBURN...MOVING NORTHEAST AT 45 MPH. STRONG STORMS WERE ALSO LOCATED
5 MILES NORTHWEST OF MONTPELIER OHIO MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
A FEW THUNDERSTORMS MAY BECOME SEVERE SO LISTEN FOR POSSIBLE
WARNINGS THIS EVENING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUTLER...
MONTPELIER AND BRYAN...
HAMILTON...
EDGERTON...
EDON...
PIONEER...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 324 AND
343.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 152
AND 156.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 21.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4197 8437 4170 8438 4170 8440 4143 8439
4129 8479 4128 8519 4155 8512
TIME...MOT...LOC 2232Z 244DEG 39KT 4151 8501
SLLLocal storm report, May 9, 5:47 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG ANDREWS 40.86N 85.60W
05/09/2014 HUNTINGTON IN EMERGENCY MNGR
TREE DOWN IN 300 BLOCK OF N MAIN STREET. UNKNOWN
CONDITIONS OR SIZE OF THE TREE.
0611 PM TSTM WND DMG 3 SSE LUTHER 40.96N 85.56W
05/09/2014 HUNTINGTON IN EMERGENCY MNGR
TREE DOWN BLOCKING ONE LANE OF STATE ROUTE 5 BETWEEN
900 AND 1000 NORTH.
0640 PM TSTM WND GST N FORT WAYNE 41.08N 85.13W
05/09/2014 E50 MPH ALLEN IN PUBLIC
REPORTS OF GUST TO 50 MPH ON NORTH SIDE OF FORT WAYNE
0640 PM HAIL KENDALLVILLE 41.44N 85.26W
05/09/2014 E0.75 INCH NOBLE IN PUBLIC
&&
FISHERSpecial weather statement, May 9, 5:47 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT FRI MAY 9 2014
OHZ004-015-092345-
DEFIANCE OH-PAULDING OH-
647 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD DEFIANCE AND PAULDING
COUNTIES...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MUCH OF ALLEN COUNTY INDIANA AND THE FORT
WAYNE METRO AREA...MOVING EAST NORTHEAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE SO LISTEN FOR ANY WARNINGS THAT
MAY BE ISSUED THROUGH THE MID EVENING HOURS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HICKSVILLE...
PAYNE...
ANTWERP...
PAULDING...
WORSTVILLE...
BRICETON AND HAVILAND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4099 8480 4129 8478 4142 8440 4100 8434
TIME...MOT...LOC 2244Z 243DEG 26KT 4106 8479
SLL
Local storm report, May 9, 6:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST NEW HAVEN 41.07N 85.01W
05/09/2014 E60 MPH ALLEN IN TRAINED SPOTTER
50 TO 60 MPH ESTIMATED WIND GUSTS AND PEA SIZE HAIL. NO
SIGNS OF DAMAGE.
&&
FISHERThunderstorm Wind, Paulding
- When
- May 9, 6:10 PM EST to 6:11 PM EST
- Where
- Paulding County, 1.04 mi W of Junction
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.200, -84.470
Law enforcement officials reported trees were blown down on County Road T218 between T143 and T149.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 9, 2014$60 million · 1.5 in hail · 9 events
- Lightning Strike in Texas, May 9, 20141 death · 1 event
- Hail and Damaging Winds in Missouri, May 9, 2014$540,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Texas, May 9, 2014$125,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Louisiana, May 9, 2014$100,000 · 1.75 in hail · 6 events
- Damaging Winds in New York, May 9, 2014$65,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, May 9, 2014$18,000 · 52 kt wind · 14 events
- Damaging Winds in Michigan, May 9, 2014$19,000 · 56 kt wind · 7 events
- Rip Current in Florida, May 9, 20142 injured · 1 event
- Flash Flood and Hail in Texas, May 9, 20141.5 in hail · 10 events
- Hail in Texas, May 9, 20141.25 in hail · 8 events
- Hail and Damaging Winds in Indiana, May 9, 20141 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520403.